| Model Number |
NR565Z |
| Medical Device Problem Code |
Device Appears to Trigger Rejection (1524)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
04/25/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to aesculap ag that a as columbus rev fem.Spacer post.F5 5mm (part # nr565z) was implanted during a left knee revision surgery performed on (b)(6), 2018.According to the complainant, post-operative bone deterioration of femur and tibia occurred.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was required.A revision in the future is likely, according to the patient.Additional information was not provided.The malfunction is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) - nr191z (9610612-2022-00142).(b)(4) - nr291z (9610612-2022-00143).(b)(4) - nr565z (9610612-2022-00144).(b)(4) - nr611m (9610612-2022-00146).(b)(4) - nr071z (9610612-2022-00147).(b)(4) - nr005z (9610612-2022-00148).(b)(4) - nr400z (9610612-2022-00149).
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were reviewed for the reported lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.No similar complaints were identified against the same lot number with a similar reported event.Conclusion: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.There is no indication of a material defect, manufacturing failure, or design error on the basis of the device history record.For further investigation, examination of the complaint device is required.
Additional Manufacturer Narrative
Additional information: b5: additional information.B7: patient history.D6b: explant date.H6: codes updated.Investigation results: the complained product was not available for investigation.Results were based upon batch history review and event description.Batch history review: the device quality and manufacturing history records have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number.According to manufacturer's reporting evaluation in accordance with 21 cfr part 803, section 803.3, this event is considered reportable for the following reason - adverse event (not later than 30 days).The assessment for the reportability of this adverse event was based on the patient harm, revision.Conclusion/preventive measures: on the basis of the current information and without the product for investigation, a clear conclusion cannot be drawn.There is no indication for a material defect or manufacturing failure on the basis of the device history records.Despite the additional information provided by the patient (submitted previously), a root cause for the problems mentioned cannot be clearly defined.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigation results, a capa is not required.
Event or Problem Description
Update: revision surgery was performed on (b)(6) 2023; implant had come apart at the post and plate.It was noted that glue had not been the correct type, stated by surgeon.Treatment for 5 years prior to this included bracing, radio frequency ablation procedures, and opiods.